Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 112, NWS Charleston, SC

July 20, 20164 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 20, 2016, 6:03 PM EDT for 4 counties in Georgia. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2016, 6:03 PM EDT (22:03 UTC)
Expired
Jul 20, 2016, 7:00 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 6:08 PM EDTTSTM WND DMG2 Sse Stillwell, GATREE DOWN ACROSS POWER LINES ON EBENEZER ROAD. TIME ESTIMATED BASED ON RADAR.
Jul 20, 6:11 PM EDTTSTM WND DMG3 N Rincon, GATREE DOWN ACROSS POWER LINES ON MILLPOND ROAD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

860 
WUUS52 KCHS 202203
SVRCHS
GAC029-031-051-103-202300-
/O.NEW.KCHS.SV.W.0112.160720T2203Z-160720T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT WED JUL 20 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
  BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 700 PM EDT

* AT 603 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SPRINGFIELD... MOVING SOUTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH AIRPORT...POOLER...SPRINGFIELD...PEMBROKE...
  I-16/I-95 INTERCHANGE...BAY...LANIER AND RINCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN
OUTDOOR SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS
TREES AND UTILITY POLES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3242 8132 3232 8113 3225 8115 3224 8116
      3224 8115 3197 8122 3201 8158 3234 8163
TIME...MOT...LOC 2203Z 019DEG 27KT 3237 8121 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
021 
WWUS52 KCHS 202224
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT WED JUL 20 2016

GAC029-031-051-103-202300-
/O.CON.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
CHATHAM GA-BULLOCH GA-EFFINGHAM GA-BRYAN GA-
624 PM EDT WED JUL 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHATHAM...BULLOCH...EFFINGHAM AND BRYAN COUNTIES...

AT 624 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF POOLER TO NEAR SPRINGFIELD...MOVING
SOUTHWEST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
POOLER...SPRINGFIELD...PEMBROKE...I-16/I-95 INTERCHANGE...BAY...
LANIER AND RINCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3242 8132 3232 8113 3225 8115 3224 8116
      3224 8115 3197 8122 3201 8158 3234 8163
TIME...MOT...LOC 2224Z 041DEG 18KT 3229 8120 3238 8138 

HAIL...1.00IN
WIND...60MPH
 
$$
616 
WWUS52 KCHS 202241
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT WED JUL 20 2016

GAC051-202251-
/O.CAN.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
CHATHAM GA-
641 PM EDT WED JUL 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3238 8136 3233 8117 3225 8120 3212 8142
      3218 8160 3234 8163
TIME...MOT...LOC 2241Z 041DEG 27KT 3226 8126 3228 8160 

$$

GAC029-031-103-202300-
/O.CON.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-
641 PM EDT WED JUL 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR BULLOCH...EFFINGHAM AND BRYAN COUNTIES...

AT 641 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF SPRINGFIELD TO NEAR BAY...MOVING
SOUTHWEST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...BAY...RINCON...GUYTON...STILSON...MARLOW...EDEN AND
BLITCHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3238 8136 3233 8117 3225 8120 3212 8142
      3218 8160 3234 8163
TIME...MOT...LOC 2241Z 041DEG 27KT 3226 8126 3228 8160 

HAIL...<.75IN
WIND...60MPH
 
$$
946 
WWUS52 KCHS 202248
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT WED JUL 20 2016

GAC103-202257-
/O.CAN.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
EFFINGHAM GA-
648 PM EDT WED JUL 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3236 8150 3233 8148 3233 8146 3232 8147
      3226 8143 3222 8143 3221 8141 3220 8142
      3213 8140 3212 8142 3218 8160 3234 8163
TIME...MOT...LOC 2247Z 019DEG 27KT 3223 8127 3225 8161 

$$

GAC029-031-202300-
/O.CON.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
BULLOCH GA-BRYAN GA-
648 PM EDT WED JUL 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR BULLOCH AND BRYAN COUNTIES...

AT 647 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF POOLER TO BAY...MOVING SOUTH AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BAY...STILSON AND BLITCHTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3236 8150 3233 8148 3233 8146 3232 8147
      3226 8143 3222 8143 3221 8141 3220 8142
      3213 8140 3212 8142 3218 8160 3234 8163
TIME...MOT...LOC 2247Z 019DEG 27KT 3223 8127 3225 8161 

HAIL...<.75IN
WIND...60MPH
 
$$
049 
WWUS52 KCHS 202252
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT WED JUL 20 2016

GAC029-031-202302-
/O.EXP.KCHS.SV.W.0112.000000T0000Z-160720T2300Z/
BULLOCH GA-BRYAN GA-
652 PM EDT WED JUL 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH AND BRYAN COUNTIES
WILL EXPIRE AT 700 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3236 8150 3233 8148 3233 8146 3232 8147
      3226 8143 3222 8143 3221 8141 3220 8142
      3213 8140 3212 8142 3218 8160 3234 8163
TIME...MOT...LOC 2250Z 019DEG 27KT 3223 8127 3225 8161 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:56 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 20, 3:56 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
356 PM EDT WED JUL 20 2016

.SYNOPSIS...
A weakening cold front will slowly sag south through Thursday before
dissipating. Atlantic high pressure will gradually rebuild through
early next week while and inland trough prevails.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
At the surface a weak cold front approaching from the north is
currently stretched across central SC. This front will continue to
shift southward and weaken as it slowly crosses through our area
tonight. In the upper levels, a weak shortwave is rounding the
western half of a trough that is located off the New England
coast, extending southward and off the NC coast. This shortwave
will continue to weaken as it passes north of our area over the
next few hours. All of these factors along with the sea breeze
are allowing showers and thunderstorms across a large portion of
our area this afternoon. SPC mesoscale analysis indicates SBCAPEs
near 3,500 J/kg and PWATs ranging from 1.75-2". This energy and
moisture will allow the storms to continue into early this evening.
Shear is not overly impressive and light low and mid level winds
suggest slow storm motions, which could lead to locally heavy
rainfall and the potential for localized flooding. With DCAPEs
increasing to around 1,200 J/kg, especially across our interior
counties, damaging wind gusts are the main hazard with severe
thunderstorms.

Convective coverage and intensity will diminish this evening as
dry air associated with the southward moving cold front pushes
into and possibly through the area. Some models also hint that fog
could develop, especially in areas that pick up rain and see
clouds clear out. It's too early to know how this will play out,
so we opted to not include this in the current forecast. Lows
will be in the mid 70s inland and closer to 80 at the beaches.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Thursday: A weakening cold front will dissipate over or near the
area, but a subtle mid-lvl wave of energy will continue to drift
southward over the southeastern United States between a large ridge
of high pressure over the central United States and Atlantic high
pressure offshore. Although moisture levels will decrease from north
to south throughout the day, the combination of strong sfc heating
and lingering moisture should support a slight chance to chances of
showers/thunderstorms during the afternoon/evening, with greatest
coverage over southeast Georgia. Expect most precip to dissipate
during early overnight hours Thursday night. In general, temps will
peak in the low/mid 90s away from the coast. Overnight lows will
range in the low/mid 70s.

Friday and Saturday: A dry north/northeast flow in the mid and upper
lvls will arrive over the southeastern United States this weekend,
supporting considerably less coverage of afternoon/evening showers
and thunderstorms than previous days. At this time, will only carry
slight chances of precip each afternoon, with rain-free conditions
expected during overnight hours. High pressure extending over the
region aloft will support warmer temps over the weekend. In general,
max temps will reach the mid 90s away from the coast on Friday.
Overnight lows will range in the mid/upper 70s. By Saturday, temps
should peak in the mid/upper 90s away from the coast. These temps
along with sfc dewpts in the lower 70s could support heat index
values around 105 degrees, but conditions should stay below Heat
Advisory levels.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The upper ridge over the CONUS will break down on Sunday but
another ridge will build over the western Atlantic and extend to
the west. Ample low-level moisture and daily sea breezes will
support isolated to scattered afternoon/evening showers and
thunderstorms Sunday through Tuesday. Rain chances may be slightly
less on Wednesday as the upper ridge expands farther west. High
temps will mainly be in the middle to occasionally upper 90s.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
18Z TAFs: A cold front approaching from the north and the sea
breeze are generating showers and thunderstorms that will persist
through early this evening. We have VCTS for both KCHS and KSAV
through early this evening. Brief flight restrictions are possible
resulting from any TSRA that directly impacts either terminal.
Depending on radar storm trends, amendments to add TEMPO groups
may be needed. Convection will decrease late this evening.
However, models hint that MVFR is possible in fog that may
develop around daybreak, mainly for KSAV. But this is highly
dependent on rainfall and the speed of the front. Given all of
these variations, opted to not include mention of this in the
current TAFs.

Extended Aviation Outlook: Brief flight restrictions are possible
with showers/thunderstorms Thursday afternoon. Otherwise, VFR
conditions are expected at both CHS and SAV terminals.

&&

.MARINE...
Tonight...A weakening cold front approaching from the north will
cause winds to be south 10 kt or less this evening. This front
will cross through the waters after midnight, allowing light
winds to shift to the northwest before daybreak, especially for the
SC waters. Seas will be 1-3 feet, highest toward the Gulf Stream.

Thursday through Monday: A cold front will dissipate over or near
the waters on Thursday with winds that briefly turn from
south/southwest to northeast/east. Atlantic high pressure will then
rebuild over the waters this weekend into early next week,
supporting a southerly flow return. Occasional surges will occur,
primarily along the coast each afternoon with the sea breeze and
over the nearshore Atlantic waters at night due to nocturnal
jetting. However, wind speeds are expected to peak around 15 kt.
Seas will range between 1-3 ft...with occasional 4 ft seas beyond 40
nm in offshore Georgia waters early this weekend.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JRL
AVIATION...
MARINE...
Hazardous weather outlook, Jul 20, 3:45 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
345 AM EDT WED JUL 20 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-210900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
345 AM EDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 20, 4:30 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND DMG     1 NNW ASHTON            33.03N  80.98W
07/20/2016                   COLLETON           SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TREES DOWN AT A BUSINESS ALONG
            CONFEDERATE HIGHWAY. TIME WAS ESTIMATED FROM RADAR DATA.

&&

EVENT NUMBER CHS1600628

SPR
Local storm report, Jul 20, 4:34 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             1 NNW ASHTON            33.03N  80.98W
07/20/2016  E0.88 INCH       COLLETON           SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZED HAIL AT A
            BUSINESS ALONG CONFEDERATE HIGHWAY. TIME WAS ESTIMATED
            FROM RADAR DATA.

&&

EVENT NUMBER CHS1600629

SPR
Local storm report, Jul 20, 5:18 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     1 WNW THUNDERBOLT       32.04N  81.06W
07/20/2016                   CHATHAM            GA   EMERGENCY MNGR

            TREE KNOCKED DOWN ON A HOUSE.

0426 PM     TSTM WND DMG     1 WNW SAVANNAH          32.05N  81.10W
07/20/2016                   CHATHAM            GA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER CHS1600630
EVENT NUMBER CHS1600631

MTE
Local storm report, Jul 20, 5:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     4 ESE PINELAND          32.58N  81.09W
07/20/2016                   JASPER             SC   911 CALL CENTER

            TREE KNOCKED DOWN DUE TO OUTFLOW.

&&

EVENT NUMBER CHS1600632

MTE
Local storm report, Jul 20, 5:44 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             4 ENE MIDWAY            31.82N  81.36W
07/20/2016  E0.88 INCH       LIBERTY            GA   PUBLIC

            TRAINED SPOTTER RELAYED A REPORT FROM HIS NEIGHBOR OF
            NICKEL SIZED HAIL AND SMALL TREE LIMBS BLOWN DOWN. TIME
            WAS ESTIMATED FROM RADAR DATA.

&&

EVENT NUMBER CHS1600633

SPR
Local storm report, Jul 20, 6:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             3 NNE MIDWAY            31.84N  81.41W
07/20/2016  E1.00 INCH       LIBERTY            GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL ON LIMRECK
            ROAD. TIME WAS ESTIMATED FROM RADAR DATA.

&&

EVENT NUMBER CHS1600634

SPR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:40 PM EDTSpecial Weather StatementCHSEffingham35 min
Jul 19, 9:03 PM EDTSpecial Weather StatementCHSScreven27 min
Jul 20, 3:40 PM EDTSevere Thunderstorm WarningCHSChatham65 min
Jul 20, 4:39 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh66 min
Jul 20, 5:13 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty62 min
Jul 20, 5:32 PM EDTSevere Thunderstorm WarningCHSEffingham43 min
Jul 20, 7:21 PM EDTSpecial Weather StatementCHSBulloch, Candler24 min
Jul 20, 7:45 PM EDTSevere Thunderstorm WarningCHSCandler, Tattnall45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.